Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 8, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Feb 15, 2016, 8:14 PM CST for Jackson County, Madison County, Marshall County, Alabama. It took effect at Feb 17, 2016, 4:00 AM CST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2016, 8:14 PM CST (02:14 UTC)
- In effect from
- Feb 17, 2016, 4:00 AM CST
- Expired
- Feb 18, 2016, 10:48 AM CST
- In force
- 31 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 30 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1). The gauge peaked at 16.59 ft at Feb 17, 2016, 10:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
611 WGUS44 KHUN 160214 FLWHUN Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Huntsville AL 814 PM CST MON FEB 15 2016 ...The National Weather Service in HUNTSVILLE AL has issued a Flood Warning for the following rivers in Alabama... Paint Rock River Near Woodville affecting Jackson...Madison AND Marshall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...A flood warning means that flooding along the river is imminent or occurring. The dangers of rapidly rising water are more difficult to recognize at night. Move to higher ground to escape flood waters. Precautions to protect life and property should be rushed to completion. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC071-089-095-161614- /O.NEW.KHUN.FL.W.0008.160217T1048Z-160218T1648Z/ /WDVA1.1.ER.160217T1048Z.160218T0000Z.160218T1048Z.NO/ 814 PM CST MON FEB 15 2016 The National Weather Service in HUNTSVILLE AL has issued a Flood Warning * from late Tuesday night until Thursday morning. * At 8 PM Monday the stage was 8.1 feet and rising. * Flood Stage is 16.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage by early Wednesday morning and crest near 16.5 feet by early Wednesday evening. The river will fall below Flood Stage by early Thursday morning. * Impact...At 16.0 feet...Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood history...This crest compares to a previous crest of 17.2 feet on Nov 29 2011. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Tue Tue Tue Tue STG DAY TIME PAINT ROCK RIVER Woodville 16.0 8.1 Mon 8 PM 10.5 13.1 14.4 14.9 16.5 Wed 6 PM && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$
4 follow-up statements
861 WGUS84 KHUN 161524 FLSHUN Flood Statement National Weather Service Huntsville AL 924 AM CST TUE FEB 16 2016 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River near Woodville affecting Jackson...Madison and Marshall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also...The road bed may be washed out under the water...and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC071-089-095-170524- /O.EXT.KHUN.FL.W.0008.160217T0600Z-160218T1500Z/ /WDVA1.1.ER.160217T0600Z.160217T1800Z.160218T0900Z.NO/ 924 AM CST TUE FEB 16 2016 The Flood Warning continues for the Paint Rock River near Woodville. * until Thursday morning. * At 9 AM Tuesday the stage was 13.8 feet and rising. * Flood Stage is 16.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage just after midnight tonight and crest near 16.5 feet early tomorrow afternoon. The river will fall below Flood Stage by early Thursday morning. * Impact...At 16.0 feet...Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood history...This crest compares to a previous crest of 17.2 feet on Nov 29 2011. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Tue Tue Wed Wed STG DAY TIME PAINT ROCK RIVER Woodville 16.0 13.8 Tue 9 AM 14.3 15.4 16.0 16.4 16.5 Wed 12 PM && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$
544 WGUS84 KHUN 170147 FLSHUN Flood Statement National Weather Service Huntsville AL 747 PM CST TUE FEB 16 2016 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River near Woodville affecting Jackson...Madison and Marshall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Be especially cautious at night when it is harder to recognize flood dangers. If while driving you see water over a road...turn around...don't drown! The water depth may be too great to allow your vehicle to cross. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC071-089-095-171547- /O.EXT.KHUN.FL.W.0008.160217T1000Z-160218T1200Z/ /WDVA1.1.ER.160217T1000Z.160217T1800Z.160218T0600Z.NO/ 747 PM CST TUE FEB 16 2016 The Flood Warning continues for the Paint Rock River NEAR Woodville. * until Thursday morning. * At 7 PM Tuesday the stage was 15.2 feet and rising. * Flood Stage is 16.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage by daybreak tomorrow and crest near 16.5 feet by early tomorrow afternoon. The river will fall below Flood Stage by early Thursday morning. * Impact...At 16.0 feet...Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood history...This crest compares to a previous crest of 17.2 feet on Nov 29 2011. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Wed Wed Wed Wed STG DAY TIME PAINT ROCK RIVER Woodville 16.0 15.2 Tue 7 PM 15.6 16.2 16.5 16.3 16.5 Wed 12 PM && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$
089 WGUS84 KHUN 171556 FLSHUN Flood Statement National Weather Service Huntsville AL ISSUED BY NATIONAL WEATHER SERVICE JACKSON, MS 956 AM CST WED FEB 17 2016 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Jackson...Madison and Marshall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also...The road bed may be washed out under the water...and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC071-089-095-180556- /O.EXT.KHUN.FL.W.0008.000000T0000Z-160218T1100Z/ /WDVA1.1.ER.160217T0730Z.160217T1800Z.160218T0500Z.NO/ 956 AM CST WED FEB 17 2016 The Flood Warning continues for the Paint Rock River NEAR Woodville. * until late tonight. * At 9 AM Wednesday the stage was 16.6 feet and rising. * Flood Stage is 16.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Recent activity...The maximum river stage in the 24 hours ending at 9 AM Wednesday was 16.6 feet. * Forecast...The river will continue rising to near 16.8 feet by this afternoon. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Wed Wed Thu Thu STG DAY TIME PAINT ROCK RIVER Woodville 16.0 16.6 Wed 9 AM 16.8 16.5 15.9 15.3 16.8 Wed 12 PM && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$
534 WGUS84 KHUN 180058 FLSHUN Flood Statement National Weather Service Huntsville AL 658 PM CST WED FEB 17 2016 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Jackson...Madison AND Marshall COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Be especially cautious at night when it is harder to recognize flood dangers. If while driving you see water over a road...turn around...don't drown! The water depth may be too great to allow your vehicle to cross. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC071-089-095-180700- /O.EXT.KHUN.FL.W.0008.000000T0000Z-160218T0700Z/ /WDVA1.1.ER.160217T0730Z.160217T1630Z.160218T0100Z.NO/ 658 PM CST WED FEB 17 2016 The Flood Warning continues for the Paint Rock River NEAR Woodville. * until late tonight. * At 6 PM Wednesday the stage was 16.1 feet and crested. * Flood Stage is 16.0 feet. * Recent activity...The maximum river stage in the 24 hours ending at 6 PM Wednesday was 16.6 feet. * Forecast...The river will continue to fall to below Flood Stage by early this evening. * Impact...At 16.0 feet...Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood history...This crest compares to a previous crest of 16.5 feet on Feb 7 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Thu Thu Thu Thu STG DAY TIME PAINT ROCK RIVER Woodville 16.0 16.1 Wed 6 PM 15.4 14.6 13.7 12.6 Crested && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Feb 15, 6:29 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 15, 6:29 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 629 PM CST MON FEB 15 2016 .UPDATE... ENDED RAIN A BIT QUICKER ACROSS OUR WESTERN AREA EARLY THIS EVENING. ALSO HAVE FOG FORMING IN THE EVENING AND OVERNIGHT. && .DISCUSSION... AN UPDATE FOR SHORT TERM TRENDS...AS THE BACK EDGE OF THE SHOWER ACTIVITY PUSHES TO THE EAST. SHOWER ACTIVITY HAS ENDED ACROSS MUCH OF NW ALABAMA...AS A STORM SYSTEM THAT BROUGHT LOCALLY HEAVY RAINFALL TO THE AREA MOVES EASTWARD. AS OF THIS WRITING...SHOWERS WERE IN PROGRESS NEAR AND EAST OF A PULASKI TO ATHENS AND JASPER LINE. RAINFALL AMOUNTS FROM THIS SYSTEM AROUND THE AREA HAVE AVERAGED IN THE 1.5 TO 2.25 INCHES SO FAR. GIVEN MINIMAL VEGETATION ACTIVITY...RUNOFF FROM THE RAIN HAS LEAD TO RAPID RISES IN AREA STREAMS. MINOR FLOODING IN SOME OF THE MORE FLOOD PRONE SPOTS CANNOT BE RULED OUT THROUGH THE MID/LATE EVENING. GIVEN TRENDS OF FOG TO OUR WEST...HAVE INTRODUCED FOG AS A WEATHER ELEMENT FOR THE LATER EVENING AND OVERNIGHT AFTER THE SHOWER ACTIVITY MOVES EAST OF THE REGION. WENT WITH AREAS OF FOG COVERAGE WISE. EVEN WITHOUT FOG ON THE GROUND...MANY LOCATIONS WHERE RAIN HAS ENDED HAVE LOW CEILINGS...SOME ONLY A FEW HUNDRED FEET ABOVE THE SURFACE. NOT MUCH EFFORT COULD HAVE THIS ON THE GROUND...ESPECIALLY AFTER CLOUD COVER DIMINISHES CLEARS LATER. FOG IN SOME AREAS COULD BECOME DENSE. WILL ADDRESS THIS IN AN UPDATE IN A COUPLE OF HOURS. RSB && .AVIATION... /ISSUED 537 PM CST MON FEB 15 2016/ FOR 00Z TAFS... MVFR TO IFR CONDITIONS ARE EXPECTED TO PREVAIL UNTIL LATE IN THE FORECAST PERIOD. THE PRIMARY IMPACTS ARE MAINLY CAUSED BY MODERATE TO HEAVY RAINFALL AND LOW CIGS AS A LOW PRESSURE SYSTEM CROSSES THE REGION. THE AREA OF RAINFALL HAS EXITED NW AL AND SHOULD MOVE OFF TO THE EAST EXITING THE REST OF N AL/S MIDDLE TN OVER THE NEXT 4 HOURS. AFTER THE RAINFALL EXITS A LIFR CLOUD DECK STRETCHING TO AR WILL IMPACT THE REGION. WITH THE LOW CIGS, FOG FORMATION MAY ALSO LOWER VIS/CIG BELOW IFR AND SHORT TERM UPDATES TO TAF MAY OCCUR IF THE LOW VIS/CIG MATERIALIZES BTWN 16/04Z-16/14Z. AN ADDITIONAL IMPACT WILL BE A WIND DIRECTION CHANGE OCCURRING AT KHSV BY 16/02Z FROM NE TO NW. CONDITIONS SHOULD IMPROVE AFTER 16/14Z WHEN MVFR CIGS RETURN. SL.77 && .PREV DISCUSSION... /ISSUED 246 PM CST MON FEB 15 2016/ SURFACE ANALYSIS THIS AFTERNOON INDICATES TWO LOW PRESSURE CENTERS EXIST OVER AL/MS. THE FIRST AND STRONGER OF THE TWO IS JUST EAST OF JACKSON MS AND IS THE PRIMARY DRIVER BEHIND ALL OF THE SEVERE CONVECTION OCCURRING TO OUR SOUTH. THE OTHER WAS LOCATED JUST TO THE WEST OF CULLMAN AL AND IS JUST NORTH OF THE SURFACE WARM FRONT. CONVERGENCE AND LIFT ASSOCIATED WITH THE MORE NORTHERN SURFACE LOW IS ALLOWING FOR A FEW STORMS TO HOLD TOGETHER AS THE CROSS INTO THE COLD SECTOR OF THE SYSTEM AND IS NOTED BY A FEW RECENT LIGHTNING STRIKES OVER NW AL. MODERATE TO HEAVY RAIN IS STREAMING NORTH OUT OF WEST CENTRAL AL INTO THE TN VALLEY AS OF 20Z. ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE AS THESE HEAVIER SHOWERS ARRIVE INTO THE AREA THIS AFTERNOON/EVENING. THIS COULD LEAD TO SOME MINOR FLOODING ISSUES MAINLY ALONG AND EAST OF INTERSTATE 65 WHERE THE HEAVIEST RAIN HAS FALLEN OVER THE PAST 12 HOURS. PONDING OF WATER ON ROADS AND RAPID RISES IN SMALLER STREAMS IS POSSIBLE TONIGHT. EXPECT THESE HEAVIER SHOWERS TO CONTINUE THROUGH THE EARLY EVENING AND THEN TAPER OFF FROM WEST TO EAST AS THE MAIN SURFACE LOW TRACKS EAST OF THE AREA. ALL OF THIS WATER WILL EVENTUALLY FLOW DOWN INTO THE LARGER BASINS AND RIVERS OF THE AREA AND BASED ON MOST RECENT FORECASTS ON THE RIVERS A FEW LOCATIONS WILL BE IN MINOR FLOOD STAGE BY TUESDAY AFTERNOON. ALL RAIN SHOULD BE OUT OF THE AREA SHORTLY AFTER MIDNIGHT TONIGHT. ON THE BACKSIDE OF OUR DEPARTING SYSTEM AND THE UPPER LEVEL LONGWAVE TROUGH, A QUICK MOVING CLIPPER TYPE SYSTEM IS FORECAST TO DROP SOUTH OUT OF WESTERN CANADA AND INTO THE TN VALLEY TUESDAY AFTERNOON. MODELS HAVE BEEN WAVERING A BIT IN JUST HOW FAR SOUTH TO THE BRING ANY PRECIP ASSOCIATED WITH THE SYSTEM. LATEST RUNS COVER MOST OF THE AREA IN LIGHT RAIN STARTING LATE TUESDAY MORNING AND END ALL RAIN BY LATE TUESDAY NIGHT. HOWEVER, NOT EXPECTING MUCH QPF WITH THIS SYSTEM. ONE UNCERTAINTY WITH THIS SYSTEM IS WHETHER OR NOT WILL SEE ANY RUMBLES OF THUNDER. FORECAST SOUNDINGS INDICATE LAPSE RATES STEEPENING TUESDAY AFTERNOON AS THE COLD POOL ALOFT ARRIVES INTO THE REGION. WE WILL BE TRANSITIONING OUT OF THE BRIEF CAA BEHIND TODAYS DEPARTING SYSTEM TO THE WAA SPREADING INTO THE AREA AS THE TUESDAY SYSTEM ARRIVES. TEMPS ARE EXPECTED TO WARM INTO THE UPPER 50S TO NEAR 60 DEGREES EVEN UNDER THE MOSTLY CLOUDY SKIES. THE WAA SHOULD ALLOW FOR SOME OF THE BETTER MOISTURE LOCATED ALONG THE GULF TO QUICKLY, ALBEIT BRIEFLY ADVECT NORTHWARD INTO THE REGION AND DEWPOINTS TUESDAY AFTERNOON ARE EXPECTED TO REACH INTO THE MID TO UPPER 40S. THE FORCING WITH THE INCOMING SYSTEM AND THE VERY LIMITED INSTABILITY DUE TO THE FACTORS MENTIONED ABOVE SHOULD ALLOW FOR A FEW RUMBLES OF THUNDER TUESDAY AFTERNOON. BUT BELIEVE DUE TO THE VERY ISOLATED NATURE AND GENERALLY LOW CONFIDENCE IN THUNDER TUESDAY AFTERNOON, WILL HOLD OFF IN ADDING THUNDER TO THE FORECAST. COLD AIR ARRIVES ON WED. BEHIND THE DEPARTING SYSTEM AS A CANADIAN HIGH DROPS SOUTH INTO THE MIDWEST. THIS SHOULD SEND OVERNIGHT TEMPS WED. INTO THUR. BACK BELOW FREEZING FOR MOST LOCATIONS. THIS WILL BE THE COLDEST NIGHT FOR THE NEXT SEVERAL DAYS. AN UPPER LEVEL RIDGE BEGINS TO BUILD OVER THE AREA THURSDAY AND FRIDAY AND WITH WINDS BECOMING MORE SOUTHERLY, WE CAN EXPECT TEMPERATURES TO WARM SEVERAL DEGREES. AFTERNOON HIGHS THURSDAY WILL BE IN THE LOW TO MID 60S AND THEN CLOSE TO 70 DEGREES ON FRIDAY. AS WE HEAD INTO THE WEEKEND THE UPPER LEVEL RIDGE GETS SUPPRESSED TO THE SOUTH AND EAST AND THE LARGE SCALE FLOW ACROSS THE CONUS BECOMES MORE ZONAL. WITH THE HIGH TO OUR SOUTH AND A STILL ACTIVE WESTERLY JET STREAM LOCATED ALONG THE US/CA BORDER WE WILL BE STUCK BETWEEN TWO COMPETING AIR MASS REGIMES. THE TRANSITION POINT BETWEEN THESE TWO AIR MASSES LOOKS TO SETUP SOMEWHERE OVER THE MIDSOUTH THIS WEEKEND. CONVERGENCE ALONG THIS BOUNDARY AND WEAK SYNOPTIC SCALE LIFT SHOULD ALLOW FOR RAIN TO DEVELOP SATURDAY. BY SUNDAY, THERE IS DECENT AGREEMENT IN THE LATEST GUIDANCE THAT RIDGING WILL DEVELOP ALONG THE WEST COAST, WHICH SHOULD ALLOW FOR A SYSTEM OR TWO TO DROP SOUTH OUT OF THE NORTHERN PLAINS INTO THE TN VALLEY SUNDAY INTO MONDAY. STUMPF && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 15, 1:14 PM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 114 PM CST MON FEB 15 2016 ALZ001>010-016-TNZ076-096-097-161100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 114 PM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... LOW PRESSURE WILL TRACK NORTHEAST ACROSS THE CENTRAL TENNESSEE VALLEY THIS AFTERNOON AND EVENING. PERIODS OF MODERATE TO OCCASIONALLY HEAVY DOWNPOURS WILL OCCUR AS THIS SYSTEM MOVES THROUGH. A FEW EMBEDDED THUNDERSTORMS WITH OCCASIONAL LIGHTNING ARE ALSO POSSIBLE. THE RAIN WILL END FROM WEST TO EAST THIS EVENING. MOST LOCATIONS WILL RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN... WHICH MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR STREET FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:30 PM CST | Areal Flood Warning | HUN | Madison | 7 hr |
| Feb 16, 5:06 PM CST | Special Weather Statement | HUN | Jackson | 39 min |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.